MAUDE Adverse Event Report: STRYKER SPINE-US ES2 TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ES2 TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48280081
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported an, "ease of turning," an es2 torque wrench used during the implantation of a set screw.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to d.10.(date): updated from 'blank' to (b)(6) 2019 visual inspection observed wear marks on returned torque wrench.The lines that indicate 12nm torque are fading indicating normal wear of instrument.Functional inspection determined the wrench was able to move "line to line" meaning it reached 12 nm.Dimensional inspection, the torque output was tested with a torque gauge and found to be within specification (12+/-1 nm).Device and complaint history records were reviewed, and no relevant manufacturing or similar complaints were identified.Per surgical technique: once the necessary correction procedures have been performed and the spine is fixed in a satisfactory position, the final tightening of the blockers is performed using the counter torque tube and the torque wrench.Place the counter torque tube down over the blades.Note: the laser markings and windows on the counter torque tube correspond to the blade lengths to indicate when the counter torque tube is fully seated.Insert the torque wrench through the counter torque tube to engage the blocker.Turn the handle of the torque wrench clockwise to align the two arrows on the torque wrench to achieve the 12nm of torque required to secure the implant construct.Repeat the process for each blocker.Note: the counter torque tube must be used for final tightening.The counter torque tube performs two important functions: 1) it allows the torque wrench to align with the tightening axis.2) it allows the optimal torque needed to lock each blocker without applying the torque to the rest of the construct.From instruments general ifu: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Instruments should be examined for wear or damage by doctors and staff in operating centers prior to surgery.The examination shall include a visual and functional inspection of the working surfaces, articulation points, and springs.It should also include verifying all welded connections, that all components are present, and the cleanliness of the orifices and cavities, as well as the absence of any cracks, distortion, impact, corrosion or other change.For instruments with articulations, lubrication may be necessary.Using a silicone lubricating cream is recommended.Most likely cause of reported event is normal wear due to extensive use.

Brand Name
ES2 TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9211665
Report Number0009617544-2019-00116
Device Sequence Number2903456
Product Code LXH
UDI-Device Identifier07613327266313
UDI-Public07613327266313
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48280081
Device Catalogue Number48280081
Device Lot Number141474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer12/27/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date01/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight113